Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 2:59 PM CDT for 6 counties in Alabama. It was in force for 76 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 17, 2016, 4:15 PM CDT
- In force
- 76 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:12 PM CDT | TSTM WND DMG | 5 Sse Odenville, AL | SEVERAL TREES DOWN ALONG CHULA VISTA MOUNTAIN ROAD. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:18 PM CDT | TSTM WND DMG | Chula Vista, AL | MULTIPLE TREES DOWN ALONG INTERSTATE 59 IN SAINT CLAIR COUNTY AT MILE MARKERS 156, 158 AND 159 ALONG WITH AT THE BROMPTON EXIT. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:23 PM CDT | TSTM WND DMG | E Woodland, AL | WOODLAND HIGH SCHOOL LUNCHROOM ROOF DAMAGED. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:26 PM CDT | TSTM WND DMG | Pell City, AL | WIND DAMAGED AWNING AT A FARMERS MARKET IN PELL CITY. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:46 PM CDT | TSTM WND DMG | 6 Ne Roanoke, AL | TREE FELL INTO HOUSE. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:55 PM CDT | TSTM WND DMG | 5 S Mount Cheaha, AL | TWO TREES DOWN NEAR INTERSECTION OF CLAY COUNTY ROAD 31 AND BROWN DRIVE. |
| Jun 17, 3:55 PM CDT | TSTM WND DMG | Woodland, AL | TIN SHOP DAMAGED. MORE THAN ONE BUILDING WITH DAMAGE AT LOCAL HIGH SCHOOL. POWER LINES DOWN IN WOODLAND. POWER OUT IN WEDOWEE. TREES DOWN ACROSS THE COUNTY. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:08 PM CDT | TSTM WND DMG | 5 Sse Mount Cheaha, AL | 2 TREES REPORTED DOWN NEAR THE INTERSECTION OF COUNTY ROAD 31 AND COUNTY ROAD 49. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:08 PM CDT | TSTM WND DMG | 5 Sse Mount Cheaha, AL | TWO TREES REPORTED DOWN NEAR THE INTERSECTION OF COUNTY ROAD 31 AND COUNTY ROAD 49. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WUUS54 KBMX 171959
SVRBMX
ALC015-027-029-111-115-121-172115-
/O.NEW.KBMX.SV.W.0054.160617T1959Z-160617T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 415 PM CDT
* AT 259 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DALLAS TO NEAR BOWDON...MOVING SOUTH AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...TALLADEGA...SYLACAUGA...PELL CITY...LEEDS...
MOODY...ROANOKE...CHILDERSBURG...ODENVILLE...HEFLIN...LINEVILLE...
ASHLAND...WEDOWEE...TALLADEGA SPRINGS...WEST END-COBB TOWN...
COBB TOWN...LAKE WEDOWEE...SAKS AND LINCOLN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 59 NEAR MILE MARKER 148.
INTERSTATE 20 BETWEEN MILE MARKERS 144 AND 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3309 8598 3310 8649 3313 8646 3319 8650
3320 8646 3328 8643 3329 8636 3334 8637
3336 8634 3339 8638 3350 8638 3350 8648
3355 8648 3356 8655 3373 8653 3367 8534
3311 8523
TIME...MOT...LOC 1959Z 338DEG 31KT 3380 8664 3356 8523
HAIL...1.00IN
WIND...70MPH
$$
87/GRANTHAM5 follow-up statements
745
WWUS54 KBMX 172025
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT FRI JUN 17 2016
ALC015-027-029-111-115-121-172115-
/O.CON.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLEBURNE AL-CLAY AL-RANDOLPH AL-CALHOUN AL-ST. CLAIR AL-TALLADEGA AL-
325 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CLEBURNE...CLAY...RANDOLPH...SOUTHWESTERN CALHOUN...
SOUTHERN ST. CLAIR AND TALLADEGA COUNTIES...
AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOODY TO GRANT TOWN TO EPHESUS...MOVING SOUTH AT
30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...TALLADEGA...SYLACAUGA...PELL CITY...LEEDS...
MOODY...ROANOKE...CHILDERSBURG...ODENVILLE...LINEVILLE...ASHLAND...
WEDOWEE...TALLADEGA SPRINGS...WEST END-COBB TOWN...COBB TOWN...
LAKE WEDOWEE...LINCOLN...MARGARET AND ARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3368 8654 3367 8592 3355 8532 3311 8523
3309 8598 3310 8649 3313 8646 3319 8650
3320 8646 3328 8643 3329 8636 3334 8637
3336 8634 3339 8638 3350 8638 3350 8648
3355 8648 3356 8655 3357 8655
TIME...MOT...LOC 2025Z 345DEG 28KT 3354 8650 3355 8592 3339 8525
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM854
WWUS54 KBMX 172037
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT FRI JUN 17 2016
ALC015-172047-
/O.CAN.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CALHOUN AL-
337 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALHOUN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN ALABAMA.
LAT...LON 3311 8597 3309 8598 3310 8649 3313 8646
3319 8650 3320 8646 3328 8643 3329 8636
3334 8637 3336 8634 3339 8638 3351 8639
3360 8600 3359 8599 3359 8584 3358 8580
3356 8579 3357 8574 3349 8531 3311 8523
TIME...MOT...LOC 2037Z 334DEG 26KT 3341 8633 3353 8590 3337 8523
$$
ALC027-029-111-115-121-172115-
/O.CON.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLEBURNE AL-CLAY AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
337 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CLEBURNE...CLAY...RANDOLPH...SOUTH CENTRAL ST. CLAIR AND
TALLADEGA COUNTIES...
AT 337 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOGAN MARTIN DAM TO NEAR GRANT TOWN TO NEAR EPHESUS...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...PELL CITY...ROANOKE...
CHILDERSBURG...LINEVILLE...ASHLAND...WEDOWEE...TALLADEGA SPRINGS...
LAKE WEDOWEE...LINCOLN...VINCENT...HARPERSVILLE...MUNFORD...WADLEY...
WALDO...WOODLAND...MORRISON CROSS ROADS AND TALLADEGA SUPERSPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 8597 3309 8598 3310 8649 3313 8646
3319 8650 3320 8646 3328 8643 3329 8636
3334 8637 3336 8634 3339 8638 3351 8639
3360 8600 3359 8599 3359 8584 3358 8580
3356 8579 3357 8574 3349 8531 3311 8523
TIME...MOT...LOC 2037Z 334DEG 26KT 3341 8633 3353 8590 3337 8523
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM715
WWUS54 KBMX 172046
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT FRI JUN 17 2016
ALC115-172056-
/O.CAN.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
ST. CLAIR AL-
346 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN ALABAMA.
LAT...LON 3311 8597 3309 8598 3311 8601 3310 8649
3313 8646 3319 8650 3320 8646 3328 8643
3329 8636 3334 8637 3336 8634 3339 8638
3348 8630 3358 8591 3349 8531 3311 8523
TIME...MOT...LOC 2046Z 335DEG 23KT 3337 8649 3353 8590 3333 8521
$$
ALC027-029-111-121-172115-
/O.CON.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLEBURNE AL-CLAY AL-RANDOLPH AL-TALLADEGA AL-
346 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CLEBURNE...CLAY...RANDOLPH AND TALLADEGA COUNTIES...
AT 346 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTOVER TO NEAR GRANT TOWN TO NEAR EPHESUS...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...ROANOKE...CHILDERSBURG...
LINEVILLE...ASHLAND...WEDOWEE...TALLADEGA SPRINGS...LAKE WEDOWEE...
VINCENT...HARPERSVILLE...MUNFORD...WADLEY...WALDO...WOODLAND...
MORRISON CROSS ROADS...SYCAMORE...ALPINE BAY RESORT AND ALPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 8597 3309 8598 3311 8601 3310 8649
3313 8646 3319 8650 3320 8646 3328 8643
3329 8636 3334 8637 3336 8634 3339 8638
3348 8630 3358 8591 3349 8531 3311 8523
TIME...MOT...LOC 2046Z 335DEG 23KT 3337 8649 3353 8590 3333 8521
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM141
WWUS54 KBMX 172053
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT FRI JUN 17 2016
ALC029-172102-
/O.CAN.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLEBURNE AL-
353 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLEBURNE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN ALABAMA.
LAT...LON 3311 8597 3309 8598 3311 8601 3310 8649
3313 8646 3319 8650 3320 8646 3328 8643
3329 8636 3334 8637 3336 8634 3338 8637
3350 8597 3348 8587 3347 8589 3347 8580
3338 8529 3311 8523
TIME...MOT...LOC 2052Z 338DEG 36KT 3330 8637 3336 8584 3315 8528
$$
ALC027-111-121-172115-
/O.CON.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-
353 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLAY...RANDOLPH AND TALLADEGA COUNTIES...
AT 352 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHILDERSBURG TO NEAR ASHLAND TO NEAR ROANOKE...MOVING
SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...ROANOKE...CHILDERSBURG...LINEVILLE...
ASHLAND...WEDOWEE...TALLADEGA SPRINGS...LAKE WEDOWEE...
HARPERSVILLE...WADLEY...WALDO...WOODLAND...SYCAMORE...ALPINE...
WINTERBORO...FAYETTEVILLE...DELTA...
CRYSTAL LAKE AND FOSTERS CROSS ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 8597 3309 8598 3311 8601 3310 8649
3313 8646 3319 8650 3320 8646 3328 8643
3329 8636 3334 8637 3336 8634 3338 8637
3350 8597 3348 8587 3347 8589 3347 8580
3338 8529 3311 8523
TIME...MOT...LOC 2052Z 338DEG 36KT 3330 8637 3336 8584 3315 8528
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM089
WWUS54 KBMX 172105
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI JUN 17 2016
ALC027-111-121-172115-
/O.CON.KBMX.SV.W.0054.000000T0000Z-160617T2115Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-
405 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLAY...RANDOLPH AND TALLADEGA COUNTIES...
AT 405 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHILDERSBURG TO NEAR ASHLAND TO STANDING ROCK...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...ROANOKE...CHILDERSBURG...LINEVILLE...
ASHLAND...WEDOWEE...TALLADEGA SPRINGS...LAKE WEDOWEE...
HARPERSVILLE...WADLEY...WALDO...WOODLAND...SYCAMORE...ALPINE...
WINTERBORO...FAYETTEVILLE...DELTA...
CRYSTAL LAKE AND FOSTERS CROSS ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3311 8597 3309 8598 3311 8601 3310 8649
3313 8646 3319 8650 3320 8646 3328 8643
3329 8636 3334 8637 3336 8634 3338 8637
3350 8597 3348 8587 3347 8589 3347 8580
3338 8529 3311 8523
TIME...MOT...LOC 2105Z 337DEG 23KT 3322 8633 3332 8582 3307 8524
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 17, 2:14 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 214 PM CDT FRI JUN 17 2016 .DISCUSSION... A band of severe storms will be tracking southward across south Alabama during the late afternoon and early evening hours. The severe storms should be exiting south central Alabama by 6 or 7 pm, and lowered pops tonight. A back door cold front will push into east Alabama Saturday morning, and this front will be the focus for afternoon scattered showers and few thunderstorms, so best rain chances will be confined to southwest counties. Drier air will advect into central Alabama on Saturday, but dewpoints will still be in the 60s. By Sunday, even drier air will spill down the Appalachians as a closed upper low develops off the Carolina coast. Surface dewpoints will drop into the 50s on Sunday, which is a big drop from the mid 70s dewpoints currently across the area. An upper ridge over the Plains states will expand eastward towards Alabama and provide rain free conditions Monday and Tuesday, along with warmer daytime temperatures. The upper ridge will retro-grade westward Tuesday night as a short wave trof digs southward along the eastern United States. A weak cool front will accompany the short wave trof and trigger scattered showers and thunderstorms across the area late Tuesday night and Wednesday. The models have been trending drier Thursday and Friday as the trof along the east coast pushes drier mid level air southward, and removed rain chances across the northern counties on Thursday with dry conditions on Friday. 58/rose && .AVIATION... 18Z TAF Discussion. Scattered storms have already developed along/ahead of a frontal boundary across the TN Valley. These storms are expected to become more organized and push southward across the forecast area this afternoon. Have included some initial best-timing of TS for each terminal, but updates may become needed throughout the afternoon. Heavy rain could significantly reduce VIS at times. Some storms could be severe with damaging wind gusts and large hail. Otherwise, VFR cigs should prevail with westerly winds of 10 kts today. Winds will shift to the NW then N post-frontal. 19 && .FIRE WEATHER... Humidity levels will be lowering over the weekend as cooler air pushes in from the east. Scattered showers and a few thunderstorms could linger over south central Alabama on Saturday as front stalls out over this area. High pressure will build over the area Sunday through Tuesday and temperatures will warm back into the 90s, with no rain expected. A weak cold front will push into north Alabama Tuesday night and bring a chance of rain to north Alabama Tuesday night and across all of central Alabama on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 63 86 61 / 10 10 0 10 0 Anniston 70 87 65 86 62 / 10 10 0 10 0 Birmingham 71 89 68 87 65 / 10 10 10 10 0 Tuscaloosa 71 90 69 88 66 / 10 20 10 10 0 Calera 71 89 67 88 64 / 10 10 10 10 0 Auburn 72 85 66 84 65 / 30 20 10 10 0 Montgomery 74 90 69 88 67 / 30 30 10 10 0 Troy 73 87 69 86 65 / 50 30 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Russell...Shelby... Sumter...Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 17, 12:08 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1208 PM CDT FRI JUN 17 2016 ALZ011>015-017>050-182015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1208 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL ALABAMA FROM 1 PM UNTIL 7 PM. THE HIGHEST THREAT WILL BE ALONG AND WEST OF I-65. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL DEVELOP ACROSS NORTH ALABAMA BY EARLY AFTERNOON AND THEN FORM INTO A LINE AND TRACK SOUTHWARD ACROSS THE REMAINDER OF CENTRAL ALABAMA DURING THE AFTERNOON AND EARLY EVENING HOURS. HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. HEAT INDICES WILL RANGE FROM 104 TO 109 DEGREES ACROSS CENTRAL ALABAMA THIS AFTERNOON...EXCEPT LOWER VALUES IN THE NORTHEAST. THESE MAXIMUM HEAT INDICES WILL ONLY LAST FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Jun 17, 1:19 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL UPSHAW 34.28N 87.16W
06/17/2016 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZED HAIL REPORTED.
&&
JHSpecial weather statement, Jun 17, 1:56 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT FRI JUN 17 2016
ALZ022-172000-
PICKENS AL-
156 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 300 PM
CDT...
AT 156 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STEENS TO NEAR MILLPORT. MOVEMENT WAS
SOUTH AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...
ETHELSVILLE...MCMULLEN...BEVILL LOCK AND DAM...BENEVOLA...
JOHNSTON LAKE...GARDEN...ASHCRAFT CORNER...
GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER AIRPORT...KIRK...
LUBBUB...COCHRANE...MCSHAN...PINE GROVE AND NORTH PICKENS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3353 8828 3353 8786 3348 8784 3315 8784
3312 8793 3308 8797 3306 8804 3304 8804
3305 8807 3303 8810 3304 8814 3300 8817
3299 8834
TIME...MOT...LOC 1856Z 339DEG 22KT 3351 8834 3351 8807
87/GRANTHAMLocal storm report, Jun 17, 2:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG FAYETTE 33.69N 87.83W
06/17/2016 FAYETTE AL PUBLIC
LARGE TREE DOWN ON U.S. HIGHWAY 18 WEST NEAR FAYETTE.
TIME ESTIMATED BY RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:03 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 17 hr |
| Jun 17, 12:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 57 min |
| Jun 17, 1:30 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 56 min |
| Jun 17, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 43 min |
| Jun 17, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 76 min |
| Jun 17, 1:56 PM CDT | Special Weather Statement | BMX | Pickens | 64 min |
| Jun 17, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 79 min |
| Jun 17, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 66 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 79 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jun 17, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Shelby, Tuscaloosa | 78 min |
| Jun 17, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 78 min |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 69 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 77 min |
| Jun 17, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 75 min |
| Jun 17, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Marengo | 81 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 79 min |
| Jun 17, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 81 min |
| Jun 17, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 56 min |
| Jun 17, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Russell | 63 min |
| Jun 17, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 74 min |
| Jun 17, 6:05 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.